Determination of drying times for irregular two and three-dimensional objects


Sahin A. Z. , Dincer I.

JOURNAL OF HEAT TRANSFER-TRANSACTIONS OF THE ASME, vol.125, no.6, pp.1190-1193, 2003 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 125 Issue: 6
  • Publication Date: 2003
  • Doi Number: 10.1115/1.1603778
  • Title of Journal : JOURNAL OF HEAT TRANSFER-TRANSACTIONS OF THE ASME
  • Page Numbers: pp.1190-1193
  • Keywords: drying, heat transfer, mass transfer, moisture, porous media, SEMIANALYTICAL GEOMETRIC FACTOR, MOISTURE TRANSFER-COEFFICIENTS, SIMULTANEOUS HEAT, THAWING TIMES, WOOD PRODUCTS, MASS-TRANSFER, FOODS, DIFFUSIVITIES, PROPAGATION, PREDICTION

Abstract

This paper deals with development of a new analytical model for determining the drying times of irregular-shaped multi-dimensional objects. Geometrically irregular two and three dimensional products are approximated by elliptical cylinder and ellipsoidal shapes, respectively. Using experimental drying parameters that are available from the literature, drying times of irregular multi-dimensional products are determined through the present models. Geometric shape factors for the elliptic cylinder and ellipsoid are employed and based on the reference drying time for an infinite slab. In addition, the present models tire verified through comparison with experimental drying times of several food products. The accuracy of the predictions using the present models is then discussed. and a considerably high agreement is obtained between the predictions and experimental data.